Aa
A
A
A
Close
Women's Health Community
65.5k Members
Avatar universal

Inflammatory Vaginitis

I was recently diagnosed with inflammatory vaginitis, and no dcotor can seem to tell me the cause or what triggered this problem. Has anyone else heard of this problem, and had success in treating it? Has anyone had a life-long complications from it? This is all very new to me, and upsetting considering I've never had a problem before in my life.
Any advice is greatly appreciated.
62 Responses
Avatar universal
I was recently diagnosed with Inflammatory vaginitis also.  The doctor said it is very rare. I was given cortisone to use vaginally twice a week and premarin.  The premarin caused problems and so he stopped it.  Last week he told me that I would take the cortisone the rest of my life and to come back to see him in a year.  I am confused with this and am searching the internet for information.  That is when I found your link. I would also like any information on this subject.
Avatar universal
i too have inflamation of the virina and when i have sexual intercoure it gets inflamed and bleeds could this be inflammatory vaginis are they the right sytotoms of this ? if eny one help ?
Avatar universal
I have a problem with sex, I can't have intercourse because it feels like little peices of glass are being put inside me. What are the symtoms of imflam. vaginitis?
Avatar universal
After many tests which were all negative for bacteria and infections, and much research of my own, I believe I have desquamative inflammatory vaginitis.  I have yellow discharge and soreness.  I have been told that they do not know what causes it and therefore do not know what cures it. I am on a trial of Clindamycin cream every other night for 6 weeks to see if that works.  I've not been diagnosed, my Dr is doing an elimination thing to see what may work. Can't find any definite answer anywhere.
Avatar universal
I was diagnosesd with desquamative inflammatory vaginitis.  My doctor told me its an auto-immune response where for whatever reason, your vagina decides to continually shed cells.  The yellow discharge they tested showed lots of white blood cells and strep, which are classic conditions.  I can emphathize with you - this has been going on for about four months.  My doctor tried me on estrogen and hydrocortison suppositories on a taper for about 5 weeks.  It worked great for awhile, but my symptoms have returned.  I head back to my doc tomorrow.  I am sore, itchy, and generally uncomfortable.  Maybe the estrogen would work for you.  How is the Clindamycin working for you?  
Avatar universal
i had a pap smear test done and  the results were negative no cervical cancer.however it revealed that i have cellular changes associated with inflammatory effects and i should do an (HVS) High Vaginal Swab test.can anyone tell me what this means.have an appointment wt my docter but that is quite on the  3rd nxt month.i know it is some sort of infection but am worried as to the extent of the problem.
Avatar universal
Used clindamycin cream for just over 3 weeks and it did stop discharge. But after that I was so sore have not been able to use it since and discharge has come back. Back to Drs in 3 weeks.
Avatar universal
High Vaginal Swab is used to detect on Gram stain BV (bacterial vaginosis), yeast, and perhaps Trichomonas. However, if something else is causing an infection (such as Staph or Strep), it may not be reported since these organisms can be normal flora so it is not routinely cultured. HVS is NOT used to detect STIs gonorrhea or chlamydia (a cervical swab is required for that).
Avatar universal
I just went to doc this week, and all my cultures came back negative for the white blood cells and strep, so it seems like the suppositories I was on treated the DIV pretty well.  I haven't had any of that discharge I did before that lead to the DIV diagnosis (knock on wood...).   Maybe you should talk to your doc. about an estrogen/hydrocortison suppositories?  I took one every night for two weeks, then just twice a week for two weeks and once a week for two weeks.  My doc had to order them from a special pharmacy since they don't just make them like a regular prescription, so insurance often does not cover them.  I still have a slight irritation, and my doc. said that the slight irritation that I still have is unrelated to the DIV and likely just cronic inflammation or from getting over all the extra estrogen.   Good luck!
Avatar universal
I am pleased your problem has been sorted.  Did your Dr say if it would come back, or what to do if your irritation carries on?  About the estrogen - were you ever tested for estrogen deficiency?  Do you mind me asking if you are menopausal?
Avatar universal
So pleased to hear your problem has been sorted. Did Dr say if it might come back, and what to do if irriation carries on?  Did you have test for estrogen deficiency? Do you mind me asking if you are menopausal?
Avatar universal
I am only 25, so not menopausal yet!  Dr. said to only come back if I get that yellow discharge; just deal with irritation by using compresses.  I noticed that discharge coming back today... of course, right?  JUST when you think you are getting some where.  I'll give it a few days.  I was never tested for estrogem deficiency, but I'm not sure I'd get an accurate reading since I'm on the pill.  
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.